MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE PLUS 7 ADV HEMOSTASIS 45; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE PLUS 7 ADV HEMOSTASIS 45; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HARH45
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/6/2026 d4 batch #: a97j8w investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the blade tip damaged, however, the blade was not cracked.The tissue pad was received detached.The device was connected to a test handpiece and tested on a gen11.The device did activate during functional testing.The device was disassembled to verify the condition of the internal components and no anomalies were found.If the device is activated across a clip, staple line, or other metal in the jaws, the blade could get damaged, subsequent activations may increase the severity of the blade damage.Once minor blade damage has occurred can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damaged blade can result in a broken blade.Based on the condition of the tissue pad, a probable cause of this damage is that the clamp of the device may have been closed and the instrument activated without tissue present.Care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Keep the clamp arm open when back cutting or while the blade is active without tissue between the blade and tissue pad to avoid damage to the tissue pad.The resulting damage contributes to the removal of the pad from the clamp arm.The cleaning of the pad, not in accordance with the ifu, can also result in removal of the pad during use.A manufacturing record evaluation was performed for the finished device lot/batch a97j8w, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure the ¿replace instrument¿ alert screen is displayed.Changed to another device to complete surgery.There was no patient consequence reported.No additional information can be provided.

Brand Name
HARMONIC ACE PLUS 7 ADV HEMOSTASIS 45
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24279459
Report Number3005075853-2026-01092
Device Sequence Number8365542
Product Code LFL
UDI-Device Identifier10705036014638
UDI-Public(01)10705036014638(17)300228(10)A97J8W
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHARH45
Device Lot NumberA97J8W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2026
Initial Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HAND PIECE
Patient SexUnknown